MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING PS RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING PS RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 42522400710
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) d10: medical product: femur cemented posterior stabilized (ps) standard right size 9: catalog#42500606602, lot#65641957; tibia cemented 5 degree stemmed right size f: catalog#42532007502, lot#65780988; all-poly patella cemented 35 mm diameter: catalog#42540200035, lot#65960799.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product has been discarded.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Subsequently, ten (10) months post-implantation, the patient presented with pain, numbness, swelling, clicking, and limping ambulation and underwent revision surgery.Scar tissue was debrided and joint laxity was noted during the procedure.The femoral, tibial, and articular surface components were revised without complication.All available information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h10; h11.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.The condition of the components is unknown.Device history record was reviewed and no discrepancies related to the reported event were found.Primary operative notes state there were no intra operative complications.Post initial surgery office notes state patient was experiencing pain, numbness, swelling, pain with activity and clicking noise.Patient is also ambulating with limp and flexion contracture was noted.Revision surgery notes state scar tissue was debrided, and all components were well fixed.Root cause was unable to be determined.Reported event was confirmed by review of provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING PS RIGHT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19459296
Report Number3007963827-2024-00210
Device Sequence Number7926260
Product Code MBH
UDI-Device Identifier00889024243750
UDI-Public(01)00889024243750(17)280406(10)65753192
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number42522400710
Device Lot Number65753192
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight100 KG